MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 25CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 25CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0478-01U
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, a leak occurred.The insertion was reported to be axillary, which is not the method described in the device instructions for use.The iab was removed and not replaced because the patient was stable.There was no patient harm or adverse event reported.
 
Event or Problem Description
It was reported that after 9 days of intra-aortic balloon (iab) therapy, a leak occurred and blood was seen in the tubing.The insertion was reported to be axillary, which is not the method described in the device instructions for use.The iab was removed and not replaced because the patient was stable.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Updated section - describe event or problem.The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the exterior of the catheter and between the catheter and the sheath.The returned sheath was not a maquet product.The sheath tubing was found kinked near the middle.The extracorporeal tubing was cut from the iab and not returned.Three kinks were found on the catheter tubing and inner lumen 27.4cm, 36.1cm and 76.2cm from iab tip.The inner lumen was found occluded with dried blood.The occlusion was unable to be cleared.An underwater leak test of the balloon, catheter and y-fitting was performed and a leak was observed at the kinked location of 76.2cm on the catheter tubing.The penetration found in the catheter tubing appears to have been caused by a severe kink flexing back and forth that eventually penetrated the tubing causing the reported problem.The insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the iab failure.The evaluation confirmed the reported problem.A non-conforming material report review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Analysis of production (3331/213) - the device history records review concluded that there were no ncmrs, rework, or deviations documented for the reported lot/serial number.Based on the review results, it was determined that there is no relation between the manufacturing process and the reported failure.Historical data analysis (4109/213) - the review of the historical data was performed.Trend analysis (4110/213) - the overall complaint trend data for the period sep-2019 through aug-2021 was reviewed.Communication/interviews: (4111/213) communication/interviews were performed to obtain all possible information.Reference complaint #(b)(4).

Brand Name
LINEAR 7.5 FR. 25CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key12647477
Report Number2248146-2021-00672
Device Sequence Number19134014
Product Code DSP
UDI-Device Identifier10607567109480
UDI-Public10607567109480
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model Number0684-00-0478-01U
Device Catalogue Number0684-00-0473
Device Lot Number3000137764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer10/18/2021
11/22/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/03/2021
11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE / CH300436D9; CARDIOSAVE / CH300436D9
Patient Age64 YR
Patient SexMale
Patient Weight67 KG